MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 3-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 3-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B4020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.
 
Event or Problem Description
The event involved a 3-way high flow stopcock w/rotating luer w/rotating luer ca/50 where it was reported the device leaked and caused a radioactive spill.The event occurred during infusion of a radioactive cardiac imaging tracer and was in contact with the patient / healthcare provider.The spill dripped on the ground and contaminated a shoe of a healthcare worker.The patient was fine after the incident.The stopcock leaked out of the middle turning lever holder.The stop cock was attached to an intravenous (iv) tubing.The test was completed with the faulty product.There was no hole, cut, tears or any defect noted.There was a patient involvement, however, no harm or adverse event.Due to the small radioactive spill that occurred, there was more exposure to everyone in the room, more than if there was no spill.
 
Additional Manufacturer Narrative
The complaint of leaks on item b4020 cannot be confirmed.Since no product samples, pictures, or videos were received for investigation.Without the return of the used sample, a comprehensive failure investigation cannot be performed, and probable cause cannot be determined.The device history review (dhr) for lot#13567691 was reviewed, and non-conformities were found that would have led to the reported condition on the complaint.

Brand Name
3-WAY HIGH FLOW STOPCOCK W/ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19928494
Report Number9617594-2024-01082
Device Sequence Number12820616
Product Code FMG
UDI-Device Identifier00887709008717
UDI-Public(01)00887709008717(17)280301(10)13567691
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB4020
Device Lot Number13567691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIOACTIVE CARDIAC IMAGING TRACER, UNK MFR.; UNSPECIFIED IV TUBING, UNK MFR.
Patient SexUnknown